Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So I ordered this cream from a Canadian pharmacy called Aziderm, the active ingredient in it being 20% Azelaic acid. Azelaic acid is apparently prescription only in the United States, but I have had no problems receiving this product in the mail. I put this in OTC section seeing as I purchased this without a prescription with no problems. So can anyone else, type in Azelaic Acid in google, go to a secure online pharmacy and you can order it.

I have only been using it for 2 days now. I would say my skin would lie somewhere in the middle range of ability to handle abuse from exfoliation and such, and I would assume this acid has the potential to be pretty harsh for those with very fair skin, at least only at first, as I've read that its only rough on your skin for the first month or so and then the skin gets used to it.

After first nights application to whole face, I had immediate tching. This stuff itches like crazy for about 15 minutes, then thankfully the itching stops. The next morning, my face was a little red and raw, so I applied a moisturizer and nothing else. However, zits had shrunk greatly, redness reduced, scabs flaked off. A very nice effect! The second nights application was more of the same, with some skin flaking. Its pretty good stuff so far, I will write follow ups in a weeks or so because I really haven't been on it that long.

Check it out on Wikipedia, its cool stuff. Women should definately check it out, unless you want to grow a beard. Heres the link http://en.wikipedia.org/wiki/Azelaic_acid.

Share this post


Link to post
Share on other sites

I use a prescription called Finacea, it's 15% azelaic acid. My derm prescribed it to me because I have a lot of red marks from my last huge breakout.

I don't really have inflamed acne anymore, mostly red marks and some comedonal acne.

From the reviews I have read from people who have used azelaic acid, a lot of them said the same thing as you. It caused itching, and some had irritation. I have not experienced any itching, but I did wake up on morning with my left cheek slightly pink. I thought it was supposed to get rid of the redness not induce it. Anyway, the pink tint has not happened since, maybe it was a fluke?

I have noticed a slight improvement, but I have only used it for a week so it's too early to tell.

Share this post


Link to post
Share on other sites

Finacea is really expensive though. $50 for a tube that is the size of a medium toothpaste tube, and this is WITH insurance. I am going to try and make it last for a long time.

Share this post


Link to post
Share on other sites

The Aziderm I ordered was 40$ for two 15 gram tubes, kinda expensive, without any insurance involvement as this is an otc from another country. My face has been a little pinkish in the morning too, I put some moisturizer on it, was fine after that. Maybe that will no longer be an issue, as was your situation electric_feel? From what I've read on Azelaic Acid, side effects are supposed to diminish with repeated use. This is like my 4th or 5th day now and the itching is not so bad. Some new zits forming, but that is to be expected in this early stage.

A good plus, it can be applied through a beard and/or mustache, something that can't be done with BP. Apply it at the top of the hair line, and smooth it in at a downward motion going along with the grain.

Tomorrow morning I will start the 2x daily application as I believe my skin can now tolerate that dosage.

Share this post


Link to post
Share on other sites

OK final follow up.

So I was infected with Lyme disease from a tick bite I got while hiking, and was put on doxycycline. In spite of the doxy helping to clear up my body acne, the face acne managed to get worse over the week and a couple days that I have been on the azelaic acid, by worse I mean multiple new white heads forming daily.

Apparently it helps some people, but it did not help me. I am going to discontinue using this medication as my sole medication and now use it just to spot treat redness, acelaic acid.

My face looks like crap now!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×